Alert archive / Oklahoma / Freeze Warnings in 2012

Freeze Warning 4, NWS Norman, OK

October 27, 201248 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this freeze warning at Oct 27, 2012, 2:22 PM CDT for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Oct 27, 2012, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 2:22 PM CDT (19:22 UTC)
In effect from
Oct 27, 2012, 10:00 PM CDT
Expired
Oct 28, 2012, 10:00 AM CDT
In force
12 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WWUS74 KOUN 271922
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
222 PM CDT SAT OCT 27 2012

OKZ004>048-050>052-TXZ083>090-280330-
/O.UPG.KOUN.FZ.A.0004.121028T0300Z-121028T1500Z/
/O.NEW.KOUN.FZ.W.0004.121028T0300Z-121028T1500Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
222 PM CDT SAT OCT 27 2012

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE: OVERNIGHT LOW TEMPERATURES WILL RANGE FROM 25 TO 32
  DEGREES.

* IMPACTS: FREEZING TEMPERATURES MAY DAMAGE OR KILL MOST OUTDOOR
  GARDEN PLANTS AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONSIDER COVERING GARDEN PLANTS AND BRINGING POTTED PLANTS
INDOORS.

&&



$$
2 follow-up statements
847 
WWUS74 KOUN 280354
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1054 PM CDT SAT OCT 27 2012

OKZ004>048-050>052-TXZ083>090-281500-
/O.CON.KOUN.FZ.W.0004.000000T0000Z-121028T1500Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1054 PM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY. 

* TEMPERATURE: OVERNIGHT LOW TEMPERATURES WILL RANGE FROM 25 TO 
  32 DEGREES. 

* IMPACTS: FREEZING TEMPERATURES MAY DAMAGE OR KILL MOST OUTDOOR 
  GARDEN PLANTS AND OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONSIDER COVERING GARDEN PLANTS AND BRINGING POTTED PLANTS
INDOORS.

&&

$$
314 
WWUS74 KOUN 280843
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
343 AM CDT SUN OCT 28 2012

OKZ004>048-050>052-TXZ083>090-281500-
/O.CON.KOUN.FZ.W.0004.000000T0000Z-121028T1500Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
343 AM CDT SUN OCT 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURE: LOW TEMPERATURES THIS MORNING WILL RANGE FROM 25
  TO 32 DEGREES.

* IMPACTS: FREEZING TEMPERATURES MAY DAMAGE OR KILL MOST OUTDOOR 
  GARDEN PLANTS AND OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONSIDER COVERING GARDEN PLANTS AND BRINGING POTTED PLANTS
INDOORS.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Oct 27, 2:18 PM CDT, 4 minutes earlier.

Area forecast discussion, Oct 27, 2:18 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
218 PM CDT SAT OCT 27 2012

.DISCUSSION...COLD TEMPERATURES ARE AGAIN EXPECTED TONIGHT ACROSS
THE AREA WITH LIGHT WINDS AND CLEAR SKIES. ALTHOUGH MUCH OF THE
REGION EXPERIENCED TEMPS AOB FREEZING LAST NIGHT WILL GO AHEAD
WITH A FREEZE WARNING AGAIN TONIGHT AS MANY AREAS...ESP IN THE
SOUTH ONLY HAD A MINIMAL FREEZE. RIDGE AXIS BEGINS TO SHIFT SLOWLY
EWD ON SUNDAY WITH WARMER TEMPS EXPECTED...ESP IN THE WEST WHERE
SLY WINDS WILL PREVAIL. AREA IS EXPECTED TO REMAIN DRY WITH
SEASONABLE TEMPS THROUGH MUCH OF THE COMING WEEK AS MONSTER LOW
REMAINS ANCHORED OVER THE EASTERN U.S. WITH UPPER RIDGE OVER THE
WEST. PATTERN BEGINS TO BREAK DOWN TOWARD THE END OF THE PERIOD WITH
UPPER TROUGH DEVELOPING OVER THE ROCKIES LATE IN THE WEEK.
HOWEVER...ANY INCREASE IN PRECIP CHANCES FOR THE CWA WILL REMAIN
BEYOND THIS FORECAST PD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  30  61  35  68 /   0   0   0   0
HOBART OK         29  63  34  68 /   0   0   0   0
WICHITA FALLS TX  31  63  37  69 /   0   0   0   0
GAGE OK           24  63  32  73 /   0   0   0   0
PONCA CITY OK     25  61  32  68 /   0   0   0   0
DURANT OK         32  63  36  68 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY FOR
     OKZ004>048-050>052.

TX...FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY FOR
     TXZ083>090.

&&

26/02
Hazardous weather outlook, Oct 27, 4:45 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
445 AM CDT SAT OCT 27 2012

OKZ004>048-050>052-TXZ083>090-271700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
445 AM CDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A COLD STABLE AIRMASS WILL REMAIN OVER THE SOUTHERN PLAINS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY OCT 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
FREEZING TEMPERATURES THIS MORNING WILL CAUSE DAMAGE AND LIKELY KILL
MOST OUTDOOR GARDEN PLANTS AND OTHER SENSITIVE VEGETATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED SUNDAY THROUGH FRIDAY.

OTHER HAZARDOUS WEATHER...
FREEZING TEMPERATURES WILL BE POSSIBLE BY EARLY SUNDAY MORNING ACROSS
A LARGE PART OF OKLAHOMA AND WESTERN NORTH TEXAS.  A FREEZE WATCH
IS IN EFFECT.

OVERNIGHT LOWS WILL BE WARMER SUNDAY NIGHT AND EARLY MONDAY...BUT A
FEW AREAS MAY APPROACH OR DROP BELOW FREEZING FOR AN HOUR OR SO.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

Nearby

Freeze Warnings in Oklahoma, 2012Freeze Warnings in Texas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.